Jump to content
Important Survey - Please Participate ×

Coming off klonopin during grad school


[sh...]

Recommended Posts

Hi All,

 

I was prescribed klonopin when I started having panic attacks following my fathers traumatic death. I was on 1 mg klonopin daily for 18 months. I began tapering the last week of July when I realized there would be a gap in my insurance coverage since I just started my PhD at a different university than the one I did my MA and student insurance for the two schools are on different schedules.

 

I reduced my dose by 1/4 mg each week which I now know is a short taper, but it was as long as I could stretch out the pills I had left. And aside from some anxiety, irritability and jaw tightness a couple days after each dose decrease, the symptoms initially didn't seem that bad. Then about a week after my final 1/4 dose, I fell apart.

 

I was anxious, suicidal and having panic attacks, hot and cold flashes, stabby pain, muscle spasms, nausea and a more superficial shingles-like pain. That night I also started tea then forgot and fell asleep. The kettle was on the stove for so long it melted to the glass stovetop and cracked the glass when I removed it. I've lost stove privileges.

 

It's a week later, so about 2 weeks w/o benzos. I'm still struggling but I slept through the night for the very first time last night! I cried with relief when I woke up to sunlight this morning rather than in a cold sweat at 3 am. 

 

It seems bizarre to me that my symptoms have been this bad when I wasn't on a very high dose, but I know I was on it for way too long. I also have an autoimmune disorder so that may be impacting the severity or how long my body hangs onto the drugs or something. I don't know what I'm doing and this process is overwhelming and horrible so I'm excited to find some online community.

 

I have a wonderfully supportive partner but he's a bartender so he's gone from 3 pm-3 am 4 days a week and it's really hard for me to be alone at night since I have trouble sleeping and I'm still super anxious. We also have three snugglenuggets (dogs), and a goldfish named Ralph.

 

I look forward to getting to know you all!

 

-J

Link to comment
Share on other sites

Hi and welcome to BenzoBuddies, shinylittlegoldfish.

 

Glad you've found us!  It sounds like you did a fairly quick taper but if you're already seeing some improvement then that's great news.  The rest will go away with some time, but in the meantime you may find some good information and reassurance here.  And you have your fur babes to help soothe you as well.  :laugh:

 

You may want to click this link to  Post Withdrawal Support and begin posting for support.

 

 

When you have a chance, I highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

Please take some time to Create a Signature. This will help other members understand your history so they will be better able to support you.

Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

 

~Challis  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...